MAUDE Adverse Event Report: Gas Control Equipment Ltd GCE; Zen-O

Gas Control Equipment Ltd GCE; Zen-O
Model Number RS-00500
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physical inspection of the returned unit , recorded discolouration of external plastics and pitting and marking of the aluminium cannula port indicating the device has been subject to a cannula fire which can only be caused by excessive heat such as flame , lit cigarette , or electric fire igniting the end of the applied nasal cannula whilst device was running in continuous mode.This is use contrary to the indicated warning signs on the device and in the instructions for use.The cannula fire would have burned back over several seconds - contrary to the ' explosion' description of the user.The fire did manage to jump the aluminium (no fuel) cannula male and continue inside the device ,but did not cause other external excess heat outside the body of the device.No explanation for soot on the ac power connection plug could be identified and the power connector is on complete other side of device to the cannula port.Further clarification of the incident circumstances have been requested from those present during the incident.
 
Event or Problem Description
User reported ''i'd been out and was about to charge the oxygen concentrator on my return home.A friend of the patient plugged the charger into the zen-o and when she plugged it into the wall socket - or moved the plug in the socket - there was a loud bang and a burst of flame shot out from the oxygen concentrator.It was a huge shock for the ladies.According to the assistive technology centre technician who went there and replaced the concentrator with a new one, it looks as though a "[?]"gas explosion' had taken place inside the machine.There were black marks all round and on the plug and connector." event occured in sweeden and was reported to the swedish nca - swedish medical products agency (b)(6).No one was harmed, however customer considered there was potential to have caused harm.
 
Event or Problem Description
User reported ''i'd been out and was about to charge the oxygen concentrator on my return home.A friend of the patient plugged the charger into the zen-o andwhen she plugged it into the wall socket - or moved the plug in the socket - there was a loud bang and a burst of flameshot out from the oxygen concentrator.It was a huge shock for the ladies.According to the assistive technology centre technician who wentthere and replaced the concentrator with a new one, it looks as though a "[?]"gas explosion' had taken place inside the machine.There were black marks all round and onthe plug and connector." event occured in sweeden and was reported to the swedish nca - swedish medical products agency (läkemedelsverket).No one was harmed , however custoemr considered there was potential to have caused harm.
 
Additional Manufacturer Narrative
Physical inspection of the returned unit , recorded discolouration of external plastics and pitting and marking of the aluminium cannula port indicating the device has been subject to a cannula fire which can only be caused by excessive heat such as flame , lit cigarette , or electric fire igniting the end of the applied nasal cannula whilst device was running in continuous mode.This is use contrary to the indicated warning signs on the device and in the instructions for use.The cannula fire would have burned back over several seconds - contrary to the ' explosion' description of the user.The fire did manage to jump the aluminium (no fuel) cannula male and continue inside the device ,but did not cause other external excess heat outside the body of the device.No explanation for soot on the ac power connection plug could be identified and the power connector is on complete other side of device to the cannula port.Further clarification of the incident circumstances and condition of was requested from the health care facility and present during the incident., however no further contributory information was forthcoming.As such root cause is believed to be user misuse.

Brand Name
GCE
Common Device Name
Zen-O
Manufacturer (Section D)
Gas Control Equipment Ltd
100 empress park, penny lane
haydock
st helens, merseyside WA11 9DB
UK  WA11 9DB
Manufacturer (Section G)
GCE s.r.o.
zizkova 381
chotebor, 583 0 1
EZ   583 01
Manufacturer Contact
michael shaw
100 empress park, penny lane
haydock
st helens, merseyside WA11 -9DB
UK   WA11 9DB
MDR Report Key25822511
Report Number3011895992-2026-00002
Device Sequence Number21428442
Product Code CAW
UDI-Device Identifier08592346004337
UDI-Public08592346004337
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K162433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberRS-00500
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/28/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown